Please use this identifier to cite or link to this item:
Title: A feasible sequential linear equation method for inequality constrained optimization
Authors: Yang, Yu-fei
Li, Dong-hui
Qi, Liqun
Subjects: Sequential linear equation algorithm
Active set strategy
Global convergence
Superlinear convergence
Issue Date: 2003
Publisher: Society for Industrial and Applied Mathematics
Source: SIAM journal on optimization, 2003, v. 13, no. 4, p. 1222-1244.
Abstract: In this paper, by means of the concept of the working set, which is an estimate of the active set, we propose a feasible sequential linear equation algorithm for solving inequality constrained optimization problems. At each iteration of the proposed algorithm, we first solve one system of linear equations with a coefficient matrix of size m × m (where m is the number of constraints) to compute the working set; we then solve a subproblem which consists of four reduced systems of linear equations with a common coefficient matrix. Unlike existing QP-free algorithms, the subproblem is concerned with only the constraints corresponding to the working set. The constraints not in the working set are neglected. Consequently, the dimension of each subproblem is not of full dimension. Without assuming the isolatedness of the stationary points, we prove that every accumulation point of the sequence generated by the proposed algorithm is a KKT point of the problem. Moreover, after finitely many iterations, the working set becomes independent of the iterates and is essentially the same as the active set of the KKT point. In other words, after finitely many steps, only those constraints which are active at the solution will be involved in the subproblem. Under some additional conditions, we show that the convergence rate is two-step superlinear or even Q-superlinear. We also report some preliminary numerical experiments to show that the proposed algorithm is practicable and effective for the test problems.
Rights: © 2003 Society for Industrial and Applied Mathematics
Type: Journal/Magazine Article
DOI: 10.1137/S1052623401383881
ISSN: 1052-6234 (print)
1095-7189 (online)
Appears in Collections:AMA Journal/Magazine Articles

Files in This Item:
File Description SizeFormat 
Yang_Feasible_sequential_linear.pdf225.2 kBAdobe PDFView/Open

All items in the PolyU Institutional Repository are protected by copyright, with all rights reserved, unless otherwise indicated. No item in the PolyU IR may be reproduced for commercial or resale purposes.